Just wondered if any of you have been on Xanax to help take the edge off your TMJ and if so how you did coming off of it?? I have been taking a half a pill since about June but the Dr. felt it was time for me to go off of it. I have had a horrible few days. I didn't know if that was from going off the medicine or because the pain is more intense,the brain fog and the feeling off balance has returned? Just wondered. I feel like I am going backwards. I don't want to go back to that point and I am scared. I am still waitin to hear from the insurance company if they will pay for my treatment. This is all very depressing. Just wondered if I should call the Dr. and see if I can go back on the Xanax or just try to deal with this the best I can? If anyone has any suggestions I would really apprecitate it.
Hi, I am currently on Xanax, 0.25 mg/day. It definitely helps my muscle tension. However it can be addicting. For that reason, your dr probably wanted you off the drug. It sounds like you're already experiencing symptoms of withdrawal. I've been on the drug for nearly 2 weeks and I'm not sure what I'd do without it. Perhaps your dr can prescribe you another drug? Wish I could help.
I've been on .25 xanax 2x daily for a year and a half. It helps where no other medicine will with various conditions I have, which is why my ENT advises I take it indefinitely. It does help with my muscle tension some.
Once you've been on xanax for a while, say 4-6 months+ (or any other benzo) it's extremely hard to get off of, and I mean really tough. Most doctors don't even like you to take it for more than 2-4 weeks.
Sometimes though, benzos can be beneficial in the long term given the alternative. Especially if you don't seem to be developing a strong tolerance to the drug. Just keep in mind that long term benzo use is playing with fire. I can't stress enough how absolutely hard it is to withdraw off of these pills. Read as much as you can to make an educated decision.
I have been taking Lorazapam,1mg every night for the last two years. My primary care doctor agrees that if it helps, to stay on it. Without it, I don't sleep well at night. I refused sleeping pills, I don't know if it is addiction but I can't sleep through the night without Lorazapam. If I wake up during the night, without taking the Lorazapam before bed, I am awake the rest of the night. I have had two back fusions so it is not just prescribed for the TMJD. If it is a choice between being addicted and being in pain, I will take being addicted.
Take care and hope things get better.